Think I will try the HUMIRA,Scared:(

Think I will try the HUMIRA,Scared:(

Well my Rheumy has been on me for months and months to start on the biologic humira! I am very scared but have heard some good and bad things about it. I am so scared of it making my hair come out. Has anyone had that problem when taking Humira?

The RA is really progresing very fast now and I see my hands beginning to become deformed and my toes are doing the overlapping thing and man thats painful when i wear shoes. I can't wear flip-flops year round:(

Anyway the pain has been pretty intense today, the weather has made a change to a cooler state and i am so not ready for cold weather!.

If anyone could give me some pointers on Humira i would so appreciate it..thanks and I hope and pray you are all are doing well and are happy..(((FREE-PAINLESS-INTERNET-HUGS)))

~~~cathy~~~

10 Replies

oldestnewest
  • Hi Cathy, yes do go onto Humira - it will make such a difference to you and help to prevent further damage to your joints.

    MTX makes your hair thin not Humira or any of the other anti tnf drugs.

    If it turns out it doesn't suit you, then there are others your rheumy can try.

    I did come out in a rash after several months on Humira and although my consultant wasn't sure if the two were connected, he did switch me onto Enbrel and I have had no problems since.

    Have you also seen the Podiatry Dept at your hospital? They can help with foot problems and organise properly made insoles to help your feet. Suggest you ask your GP to refer you. Also make sure you see a chiropodist regularly. He can then deal with foot problems as they arise. I see mine every 6 weeks and my feet are much better for regular attention (particularly as I find it difficult to deal with them myself now!).

    Do you take any pain killers or any other RA drugs at all? I cannot take anything which has a morphine base but can take paracetemol and nurofen although I use the gel capsules to protect my stomach as much as possible.

    My rheumy consultant suggested 1000mg paracetemol and 400mg of nurofen, as needed. However, you can get stronger pain killers from your GP if you can take morphine based pills such as Tramadol.

    Unfortunately, cold and damp weather does affect our joints. My hands and wrists are irritable and my shoulder is giving me hell so had a bad night with that. Hot and cold packs can help or put your hands into warm or cold water whichever suits you best, same for the feet as well.

    Do keep warm and rest as much as you can. Also some gentle stretching exercises can help - think how a cat stretches! Best wishes. LavendarLady x

  • Hi cathy,

    Don't be scared, I am hopefully switching to humira next week as my enbrel caused a reaction. We can start together and compare notes. Lots of people have success stories on anti tnf's. It's just finding the one that suits u best.

    Good luck

    Marnie. X

  • Hi cathy,

    I am on humira injection twice a month and have found Abbott labs v supportive, actually just got a magazine frm them this morn. I have had no problems at all so far and amreally glad I started it two years ago, as apparently my Ra was very agressiveand within 3months of diagnosis had severe ankle wrist damage. I also take methotrexate 20 mg and plaquinil. I rarely take anything more than paracetamol for damage done prev.

    I was on steroids for two years but managed to get off them in January this year. I just pray it continues to work for me. Recently, I had surgery on my ankle, but that damage was done in the first few months.

    At this point and in my experience humira is a god send, I hope it works as well for you.

    The injection itself couldn't be easier and painless, you just press a pen count to 20 watch a little window turn yellow and away u go. Very important do not do injection straight from fridge let injection get to room temperature, approximate half hour.

    I was very anxious first time, but that will b e done under a nurses supervision.

    The very best of luck, be positive and believe it will work. Private mail me if u have- any other questions.

    Gina.

  • Thx Gina for all the advice..i think i will try it,,I am just so scared.....keep me in your prayers...hope your feeling well.......cathy

  • like the photo it is very cheering. love and kisses. xxx

  • Thx Sylvia,,,,,,,,:)

  • Good luck. as you will see from the positive comments it a good treatment option x

  • Thank you everyone for the advice..I think i will try the humira. I feel better about it since i heard from all you guys. I get so scared sometimes..thanks Sylvia for the compliment on th epic, those were my sunflowers in my garden, had many of them..Hope all are feeling well today and again guys THANK YOU!!!!!!!!Cathy

  • Hi again Cathy,

    Its natural to be scared. Try to send out positive vibes, even if you are only acting :)

    My friend is secretary to a Consultant who specialises in Crohns disease, and he frequently prescribes Humira, she gave me great reassurance at the time.

    Try to look on it it as a great opportunity, believe it or not you are lucky to have the chance to try Humira, I found it particularly helped with fatigue, and I can quite honestly say the worst effect si a very very mild headache about 6 hrs after injection and thats just occasionally, you would'nt even need to take a paracetamol.

    I hope you have same experience and 'rediscover life' as their slogan says.

    xx Gina.

  • Thank you Gina,I have decided to go ahead and try the humira . I must do something as of right now I am on nothing for the RA i have stopped it all and my Rheumy don't even know. he will be upset when i tell him:( thank you again for the reassurance!!!!!

    ~~Cathy~~:)

You may also like...